| Model Number |
VTICM5_13.2 (- 11.50/2.5) |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Endophthalmitis (1835); Inflammation (1932); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
05/17/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure the patient experienced endophthalmitis, "aseptic inflammation with pigment cell deposition," diagnostic cultures and treatment were performed, pupil impairment.The lens remains implanted, and medication treatment was administered.The cause of the event was reported unknown.This report is part of a bolus submission of individually reported events identified during a retrospective review by the customer covering a six-month period.Each case is submitted separately and does not indicate a temporal cluster.This timeline also highlights a delayed onset of the bolus reported events relative to the procedure date (average: 26 days, range:17-35 days, as well as a delay in reporting due to retrospective case identification.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.H6 - health effect clinical code: 4581 - pigment dispersion.H11: manufacture narrative: iris pigment dispersion is identified in the labeling as a known potential adverse event following icl implantation.H11: manufacture narrative: inflammation is identified in the labeling as a known potential adverse event following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Claim #: (b)(4).
Additional Manufacturer Narrative
H6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).